I missed two weeks of my birth control Trinessa because

Patient

Q: I missed two weeks of my birth control Trinessa because I didn't know I could get it automatically refilled. I had unprotected sex three times and now I'm about to be on my 7th pill of the new pack. I'm bloated. Nipples a little sore. I'm scared I may be pregnant and not really "know" yet. What are the side effects of missing two weeks of birth control?

Symptoms:  Sore nipples, bloated belly, swollen fingers, frequent urination
Doctor

A:   Hi,
Thanks for the query.

I understand your concern.
Missing birth control pills can lead to withdrawal bleeding, abdominal cramps, irregular menstrual cycles etc.
Bloating sensation, sore nipples etc can also be seen as side effects of birth control pills.
As you are having history of unprotected intercourse, better to rule out the possibility of pregnancy.
So, please go for urine pregnancy test once after three weeks of last unprotected intercourse to rule out the possibility of pregnancy.

Take care.

Comments / Follow Ups

Patient: Thanks. I have not had any cramps really except on one side and that's after a bowel movement. Sorry to be abrupt on that. Not due for my menstral cycle as of yet. Back hurts but that always happens as I'm on my feet every day for my job. I have never missed that many birth control pills before. I also went to the ER not too long ago and they said my blood work was fine. Said I had a virus and sent me home. Was off work for two day. Wouldn't a virus show in blood work? They said my white cell count was ok. Gave me iv fluids because I was dehydrated. I have heard of se women getting diarrhea right after conception. Is that possible?
Patient: Also the bloating gets worse after I eat.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews